Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 132, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 12, 2012, 1:26 AM CDT for Webb County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2012, 1:26 AM CDT (06:26 UTC)
- Expired
- May 12, 2012, 2:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 158 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2310 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
625 WUUS54 KCRP 120626 SVRCRP TXC479-120730- /O.NEW.KCRP.SV.W.0132.120512T0626Z-120512T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 126 AM CDT SAT MAY 12 2012 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 230 AM CDT * AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF AGUILARES...OR 23 MILES SOUTHEAST OF LAREDO... AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... AGUILARES... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2750 9887 2728 9885 2727 9933 2740 9934 TIME...MOT...LOC 0625Z 265DEG 7KT 2731 9920 $$ TB
2 follow-up statements
182 WWUS54 KCRP 120653 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 153 AM CDT SAT MAY 12 2012 TXC479-120730- /O.CON.KCRP.SV.W.0132.000000T0000Z-120512T0730Z/ WEBB- 153 AM CDT SAT MAY 12 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR SOUTH CENTRAL WEBB COUNTY... AT 150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF AGUILARES...OR 26 MILES SOUTHEAST OF LAREDO...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... AGUILARES... MIRANDO CITY... LAT...LON 2750 9887 2728 9885 2727 9933 2740 9934 TIME...MOT...LOC 0653Z 265DEG 7KT 2731 9914 $$ TB
708 WWUS54 KCRP 120704 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 204 AM CDT SAT MAY 12 2012 TXC479-120730- /O.CON.KCRP.SV.W.0132.000000T0000Z-120512T0730Z/ WEBB- 204 AM CDT SAT MAY 12 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR SOUTH CENTRAL WEBB COUNTY... AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF AGUILARES...OR 27 MILES WEST OF HEBBRONVILLE...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... AGUILARES... MIRANDO CITY... LAT...LON 2750 9887 2728 9885 2727 9933 2740 9934 TIME...MOT...LOC 0703Z 265DEG 7KT 2731 9912 $$ TB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 12:07 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 12, 12:07 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1207 AM CDT SAT MAY 12 2012 .DISCUSSION...UPDATED FOR 06Z TAFS. && .AVIATION...CIGS BEGINNING TO COME DOWN QUICKER THAN ANTICIPATED ALONG THE COASTAL BEND WITH MVFR CONDITIONS ALREADY. THINK CRP WILL REMAIN MVFR THROUGH THE NIGHT WITH ALI POTENTIALLY DEVELOPING SOME FOG AND BECOMING IFR. VCT WINDS ARE CURRENTLY OUT OF THE SOUTHWEST WITH STILL A 10MI VIS...SO HAVE LEFT FOG OUT FOR THEM AT THIS TIME. WILL KEEP AN EYE ON THEM FOR POTENTIAL LOWER VIS. OTHERWISE EXPECT VFR CONDITIONS TO DEVELOP DURING THE DAY TOMORROW. HAVE A SLIGHT CHANCE FOR AN ISOLATED SHOWER ACROSS THE ENTIRE AREA TONIGHT AND TOMORROW...BUT CHANCES TO SMALL TO WARRANT MENTION IN TAFS. && .PREV DISCUSSION... /ISSUED 648 PM CDT FRI MAY 11 2012/ DISCUSSION...NOTE AVIATION DISCUSSION BELOW. AVIATION...VFR CONDITIONS THIS EVENING EXCEPT FOR BRIEF MVFR CONDITIONS NEAR ISOLATED SHOWERS/THUNDERSTORMS. THE THREAT FOR CONVECTION WILL DIMINISH DRG THE 03-06Z SAT PERIOD. A TRANSITION TO MVFR CEILINGS EXPECTED OVERNIGHT IN ADVANCE OF A WEAK FRONTAL BOUNDARY EXPECTED TO MOVE ACROSS THE REGION OVERNIGHT. A FEW LOCATIONS MAY EXPERIENCE BRIEF MVFR VISIBILITIES FROM ISOLATED SHOWERS NEAR THE FRONT GENERALLY EAST OF US 281. THE THREAT OF SHOWER ACTIVITY SHOULD DECREASE BY MID MORNING AFTER THE BOUNDARY MOVES SOUTH OF THE REGION. PREV DISCUSSION... /ISSUED 245 PM CDT FRI MAY 11 2012/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...MAIN FORECAST ISSUE TONIGHT IS WILL THERE BE ENOUGH MOISTURE/INSTABILITY FOR ADDITIONAL CONVECTION OR NOT AHEAD OF AND ALONG A WEAK FRONTAL BDRY. THE WEAK FRONTAL BDRY...CURRENTLY LOCATED ACROSS FAR N TX/TX PAN HANDLE...IS PROGD TO MOVE S TONIGHT INTO S TX. MODELS ARE IN SOMEWHAT AGREEMENT WITH THE BDRY APPROACHING THE COAST TOWARD 12Z SAT MORNING AND STALLING ALONG OR NEAR THE COAST THROUGH MUCH OF THE DAY BEFORE FINALLY PUSHING S OF THE AREA SAT NIGHT. MODELS DIFFER IN THE AMOUNT OF MOISTURE THAT WILL BE IN PLACE AHD OF THE BDRY...WITH THE NAM BEING THE WETTEST/HIGHER POPS. IN ADDITION...MODELS DIFFER IN PLACEMENT OF PRECIP...IF ANY OCCURS. AM EXPECTING SUFFICIENT MOISTURE TO BE IN PLACE IN THE LOWER LEVELS AND COMBINE WITH A SHORT WAVE ROUNDING THE BASE OF THE MAIN UPPER LOW AS IT CONTINUES TO SWING E TO NE OVERNIGHT TO PRODUCE ISOL/SCT CONVECTION...MAINLY ALONG THE FRONT. DUE TO THE LOW LIFTING AWAY FROM THE AREA AND THE BDRY PRODUCING ONLY WEAK MOISTURE CONVERGENCE...AM NOT EXPECTING ANY ORGANIZED SEVERE WX AT THIS TIME. BY 06Z...THE GFS SHOWS THE LOWEST CIN...WHICH IS PRETTY HIGH AREA WIDE...AND THE STRONGEST CAPE ACROSS THE NE CWA. BY 12Z...THIS AREA SHIFTS FARTHER S AND W WITH THE BDRY. THAT BEING SAID...STILL KEPT THE CHC POPS ACROSS THE NE AND E CWA THROUGH THE NIGHT GIVEN THE PROXIMITY OF THE UPPER LOW AND DEEPER MOISTURE. THE GFS/NAM BOTH KEEP LIGHT PRECIP ACROSS S TX INTO SAT. THE ATMOSPHERE IS PROGD TO DESTABILIZE ON SATURDAY DESPITE THE FRONT BEING TO THE S. AM THINKING THAT IF ANY PRECIP DOES DVLP ON SATURDAY...IT WILL BE ISOLD AND LIKELY ELEVATED. THEREFORE HAVE INCLUDED A 20 POP ON SAT...MAINLY E HALF OF CWA. THERE REMAINS SOME UNCERTAINTY AS TO HOW FAR S THE FRONTAL BDRY WILL GO...THEREFORE WENT WITH A SILENT 10 POP FOR SAT NIGHT. AS FOR TEMPS...BUMPED TONIGHT'S MIN TEMPS UP BY A COUPLE OF DEGREES DUE TO STALLING FRONT. ALSO BUMPED MX TEMPS UP BY 2 TO 5 DEGREES ON SATURDAY DUE TO LESS MOISTURE AND A WARMING IN THE MID/UPPER LEVELS AS THE LOW SHIFTS AWAY FROM S TX. MARINE...THE FLOW IS EXPECTED TO BE LIGHT AND VARIABLE BUT GENERALLY ONSHORE TONIGHT AND INTO SAT. THE FLOW GRADUALLY SHIFTS TO THE NE THROUGH SAT AFTERNOON AS A WEAK FRONTAL BDRY MOVES ACROSS THE COASTAL WATERS. THE NE FLOW IS EXPECTED TO STRENGTHEN SLIGHTLY TO WEAK TO MOD LEVELS SAT AFTERNOON. ISOLD TO SCT SHRA'S AND TSRA'S CAN BE EXPECTED TONIGHT THROUGH SAT AHD AND ALONG THE FRONTAL BDRY. LONG TERM (SUNDAY THROUGH FRIDAY)...MAIN ISSUE IS HOW TO HANDLE THE NEXT TROUGH AND MOISTURE ASSOCIATED WITH IT EARLY NEXT WEEK. GFS REMAINS THE MOST POTENT WITH SOMEWHAT DEEPER TROUGH AND BETTER MOISTURE WHILE CANADIAN MUCH LESS AND ECMWF KEEPING MOST OF THE PRECIPITATION FARTHER NORTH (WHERE ITS BETTER MOISTURE FIELD IS). ALL MODELS AGREE THAT THE SYSTEM WILL BE VERY POSITIVELY TILTED AND THERE IS STILL SOME UNCERTAINTY ON HOW GOOD THE MOISTURE RETURN WILL BE. AS A RESULT...WILL KEEP THE 20 POPS IN FOR TUESDAY AND TUESDAY NIGHT. HOWEVER...AFTER THAT EVEN THE GFS IS PUSHING BEST ENERGY TO THE EAST AND MODELS ARE CONCURRING ON BRINGING DRIER AIR INTO THE AREA. THUS...WILL REMOVE POPS OUT OF THE FORECAST FOR THURSDAY...AND FRIDAY LOOKS TO BE QUIET. IN SHORT...WILL ONLY MENTION RAIN IN FOR TUESDAY AND TUESDAY NIGHT TIME FRAME FOR ENTIRE CWFA (POSSIBLY HAVE SOMETHING LATE MONDAY NIGHT EXTREME NORTHWEST). EXPECTING GENERALLY PARTLY CLOUDY CONDITIONS ON MONDAY AND MOST CLOUDY CONDITIONS TUESDAY AND WEDNESDAY (SHOWING SOME MID LEVEL MOISTURE). THURSDAY AND FRIDAY SHOULD BE PARTLY CLOUDY...IF NOT MOSTLY CLEAR FOR FRIDAY. GENERALLY FOLLOWED A CONSENSUS FORECAST FOR THE PERIOD...WHICH OVERALL FITS WELL WITH SURROUNDING OFFICES. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 68 85 66 85 69 / 10 10 10 10 10 VICTORIA 63 85 62 85 64 / 10 10 10 10 10 LAREDO 70 91 68 86 70 / 10 10 10 10 10 ALICE 67 87 64 86 66 / 10 10 10 10 10 ROCKPORT 70 85 68 83 72 / 10 10 10 10 10 COTULLA 66 86 64 84 66 / 10 10 10 10 20 KINGSVILLE 68 89 64 86 66 / 10 10 10 10 10 NAVY CORPUS 71 85 69 83 72 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && PZ/83...SHORT TERM GW/86...LONG TERM
Hazardous weather outlook, May 11, 10:33 AM CDT, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1033 AM CDT FRI MAY 11 2012 TXZ229>234-239>247-121545- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1033 AM CDT FRI MAY 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...OTHERWISE NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. THE FLASH FLOOD WATCH HAS BEEN CANCELLED DUE TO LESS HEAVY RAINFALL EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL CONTINUE INTO SATURDAY ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-121545- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 1033 AM CDT FRI MAY 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER THE MIDDLE TEXAS COASTAL WATERS TODAY AND TONIGHT. OTHERWISE...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL LINGER OVER THE MIDDLE TEXAS COASTAL WATERS THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE
In the hours before
Special weather statement, May 12, 12:00 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1200 AM CDT SAT MAY 12 2012 TXZ239-120600- WEBB- 1200 AM CDT SAT MAY 12 2012 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF MIRANDO CITY...OR 16 MILES WEST OF HEBBRONVILLE. THE STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH WILL BE POSSIBLE WITH THIS STORM. HART
Special weather statement, May 12, 1:09 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 109 AM CDT SAT MAY 12 2012 TXZ239-120715- WEBB- 109 AM CDT SAT MAY 12 2012 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF AGUILARES...OR 23 MILES SOUTHEAST OF LAREDO. THE STORM IS NEARLY STATIONARY. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. TB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:20 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells | 40 min |
| May 12, 1:45 AM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.